Arkansas, 2001

Hail in Arkansas, March 31, 2001

March 31, 2001 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 31, 3:40 PM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Mar 31, 3:40 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
340 PM CST SAT MAR 31 2001

FORECAST CONCERNS: TEMPERATURES AND RAIN CHANCES

LATEST SFC DATA SHOWS COLD FRONT RUNNING FROM N-CNTRL AR BACK INTO
NERN TX. SCATTERED CONVECTION FIRED ALONG AND AHEAD OF THE COLD
FRONT EARLIER THIS AFTN AND CONTINUES OVER THE ERN HALF OF AR.

MODELS ARE FAIRLY SIMILAR WITH OVERALL FORECAST THRU THE PERIOD.
UPPER TROF PASSING TO THE NORTH OF AR WILL CONTINUE TO SHIFT EWD
OVER THE NEXT 24 HOURS. THIS WILL ALLOW UPPER RIDGE TO BUILD INTO
THE CENTRAL U.S OVER TIME AS A TROF FORMS ALONG THE WEST COAST IN
THE EXTENDED PD.

FOR TONIGHT...COLD FRONT WILL CONTINUE TO SHIFT EWD THRU THE REST OF
THE FA. WILL CARRY LINGERING POPS THIS EVENING FOR MY ERN ZONES.
COLDER AND DRIER AIR WILL FILTER IN OVERNIGHT AS CLOUDS DECREASE.
WINDS WILL DIMINISH LATER TONIGHT AS HIGH CENTER BUILDS IN FROM THE
PLAINS. LOOKS LIKE SPEEDS WILL STAY BELOW ADVY CRITERIA MOST
LOCATIONS THIS EVENING.

EXPECT A QUIET DAY ON SUNDAY AS SURFACE HIGH QUICKLY SLIDES ACROSS
THE FA. WINDS WILL GRADUALLY BECOME MORE SLY LATER IN THE DAY. WEAK
UPPER SYSTEM DROPPING SEWD IN THE UPPER FLOW WILL BRING INCREASING
HIGH CLOUDS TO THE REGION SUNDAY AFTN.

STALLED FRONT TO THE SOUTH OF AR WILL BEGIN TO LIFT BACK NWD INTO
THE FA SUNDAY NIGHT AND MONDAY. MODELS STILL SHOWING INCREASING WAA
AND ISENTROPIC LIFT SETTING UP OVER CNTRL AND SRN AR LATER SUNDAY
NIGHT AND SHIFTING NWD ON MONDAY. WILL CONTINUE TREND OF PREVIOUS
FORECAST AND CARRY SOME SMALL POPS OVER SRN HALF OF THE FA LATER
SUNDAY NIGHT AND EVERYWHERE MONDAY.

USED A BLEND OF THE NGM AND AVN MOS TEMPS FOR ALL PERIODS.

IN THE EXTENDED...RATHER ACTIVE PATTERN SETTING UP FOR THE FA. WEAK
FRONT WILL BRING A CHANCE OF SHRA/TSRA ON TUESDAY. GOOD WARMUP NOTED
ON WEDNESDAY. ANOTHER FRONT WILL MOVE SEWD AND STALL NEAR THE AR/MO
BORDER THURSDAY AND FRIDAY. THE FRONT WILL EVENTUALLY WORK FURTHER
SEWD ON SATURDAY.  ..44..

.LIT...NONE.

In the hours before

Special weather statement, Mar 31, 12:10 PM CST, 4 hours 40 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-010100-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1210 PM CST SAT MAR 31 2001

...SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF ARKANSAS THIS
AFTERNOON...

A COLD FRONT WAS LOCATED OVER WESTERN ARKANSAS AT MIDDAY. THE FRONT
WILL BE MOVING SOUTHEAST ACROSS THE STATE THIS AFTERNOON. AS THE
FRONT MOVES INTO WARM AND UNSTABLE AIR ALREADY IN PLACE OVER
ARKANSAS...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP.

AT THE SAME TIME...COLD AIR ALOFT WILL BE ADDING TO THE INSTABILITY
OVER THE STATE. AS DAYTIME HEATING TAKES PLACE AND THE FRONT MOVES
ACROSS THE STATE...THERE EXISTS A POSSIBILITY OF SEVERE THUNDERSTORMS
THIS AFTERNOON. THE PRIMARY THREAT OF SEVERE WEATHER WILL BE LARGE
HAIL AND DAMAGING WINDS.

STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS MAY
BE NEEDED THIS AFTERNOON FOR POSSIBLE ACTIVATION.

EVERYONE IS URGED TO KEEP ABREAST OF THE LATEST WEATHER CONDITIONS
AND REVIEW SEVERE WEATHER SAFETY RULES. KEEP ADVISED ON THE LATEST
WEATHER FORECASTS THIS AFTERNOON FROM YOUR NATIONAL WEATHER SERVICE.

32/44
Local storm report, Mar 31, 2:49 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
249 PM CST SAT MAR 31 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1225 PM    PARON                     AR   .75 INCH HAIL
03/31/01   SALINE                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0100 PM    BRYANT                    AR   1.75 INCH HAIL
03/31/01   SALINE                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0140 PM    10 NW HEBER SPGS          AR   .75 INCH HAIL
03/31/01   CLEBURNE                       HAIL REPORTED IN THE
                                          TOWN OF GREERS FERRY.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0155 PM    3 SW HEBER SPGS           AR   1.75 INCH HAIL
03/31/01   CLEBURNE                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0156 PM    REDFIELD                  AR   .75 INCH HAIL
03/31/01   JEFFERSON                      REPORTED BY LAW
    %                                      ENFORCEMENT OFFICIAL.

0246 PM    BALD KNOB                 AR   .75 INCH HAIL
03/31/01   WHITE                          REPORTED BY STORM
                                          SPOTTER.
Local storm report, Mar 31, 3:05 PM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
305 PM CST SAT MAR 31 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0300 PM    SEARCY                    AR   .75 INCH HAIL
03/31/01   WHITE                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0300 PM    JUDSONIA                  AR   1.75 INCH HAIL
03/31/01   WHITE                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Mar 31, 4:04 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
404 PM CST SAT MAR 31 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0220 PM    LETONA                    AR   .75 INCH HAIL
03/31/01   WHITE                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0317 PM    AUGUSTA                   AR   .75 INCH HAIL
03/31/01   WOODRUFF                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0325 PM    PATTERSON                 AR   .75 INCH HAIL
03/31/01   WOODRUFF                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

The radar

The Little Rock radar (KLZK), 51 km away, was scanning. The volume nearest the first event began at 22:47 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Prairie

When
March 31, 4:50 PM CST
Where
Prairie County, Hickory Plains
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.983, -91.733

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, March 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5236665.